TITLE

A Riemann-Hilbert approach to the Harry-Dym equation on the line

AUTHOR(S)
Xiao, Yu; Fan, Engui
PUB. DATE
May 2016
SOURCE
Chinese Annals of Mathematics;May2016, Vol. 37 Issue 3, p373
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper, the authors consider the Harry-Dym equation on the line with decaying initial value. They construct the solution of the Harry-Dym equation via the solution of a 2 × 2 matrix Riemann-Hilbert problem in the complex plane. Further, one-cusp soliton solution is expressed in terms of the Riemann-Hilbert problem.
ACCESSION #
114818663

 

Related Articles

  • Focusing NLS Equation: Long-Time Dynamics of Step-Like Initial Data. De Monvel, Anne Boutet; Kotlyarov, Vladimir P.; Shepelsky, Dmitry // IMRN: International Mathematics Research Notices;Apr2011, Vol. 2011 Issue 7, p1613 

    We consider the initial value problem for the focusing nonlinear Schr�dinger equation with �step-like� initial data: q(x, 0) = 0 for x = 0 and q(x, 0) = Aexp(-2iBx) for x > 0, where A > 0 and B ? R are constants. The paper aims at studying the long-time asymptotics of the solution...

  • Numerical Solution of Riemann-Hilbert Problems: Random Matrix Theory and Orthogonal Polynomials. Olver, Sheehan; Trogdon, Thomas // Constructive Approximation;Feb2014, Vol. 39 Issue 1, p101 

    Recently, a general approach to solving Riemann-Hilbert problems numerically has been developed. We review this numerical framework and apply it to the calculation of orthogonal polynomials on the real line. Combining this numerical algorithm with the approach of Bornemann to compute Fredholm...

  • Exact solutions for a class of matrix Riemann–Hilbert problems. Najafabadi, Amir T. Payandeh; Kucerovsky, Dan // IMA Journal of Applied Mathematics;Feb2014, Vol. 79 Issue 1, p109 

    In contrast to scalar Riemann–Hilbert problems, a general matrix Riemann–Hilbert problem cannot be solved in terms of Sokhotskyi–Plemelj integrals. As far as the authors know, the exact solutions are known for a class of homogeneous matrix Riemann–Hilbert problems...

  • Lax--Wendroff-type schemes of arbitrary order in several space dimensions. LÖORCHER, FRIEDER; MUNZ, CLAUS-DIETER // IMA Journal of Numerical Analysis;Jul2007, Vol. 27 Issue 3, p593 

    The second-order accurate Lax--Wendroff scheme is based on the first three terms of a Taylor expansion in time in which the time derivatives are replaced by space derivatives using the governing evolution equations. The space derivatives are then approximated by central differencing. In this...

  • The Riemann problem on a semicircle for a generalized Cauchy-Riemann system with a singular line. Rasulov, A. // Differential Equations;Sep2004, Vol. 40 Issue 9, p1364 

    Discusses the Riemann problem on a semicircle for a generalized Cauchy-Riemann system with a singular line. Riemann boundary value problems with finite index; Linear conjugation problem with and without weight functions for solutions of system; Linearly independent solutions of the Riemann...

  • Spectral analysis of the elliptic sine-Gordon equation in the quarter plane. Pelloni, B. // Theoretical & Mathematical Physics;Jul2009, Vol. 160 Issue 1, p1031 

    We study the elliptic sine-Gordon equation in the quarter plane using a spectral transform approach. We determine the Riemann-Hilbert problem associated with well-posed boundary value problems in this domain and use it to derive a formal representation of the solution. Our analysis is based on a...

  • On the Riemann–Hilbert problem for the one-dimensional Schrödinger equation. Aktosun, Tuncay; Klaus, Martin; van der Mee, Cornelis // Journal of Mathematical Physics;Jul93, Vol. 34 Issue 7, p2651 

    A matrix Riemann–Hilbert problem associated with the one-dimensional Schrödinger equation is considered, and the existence and uniqueness of its solutions are studied. The solution of this Riemann–Hilbert problem yields the solution of the inverse scattering problem for a larger...

  • Riemann-Hilbert-Poincare boundary value problems for general first-order elliptic systems. Sirazhudinov, M. M.; Nurmagomedov, A. M.; Umalatov, S. D. // Doklady Mathematics;Oct2010, Vol. 82 Issue 2, p801 

    The article offers information on the solution of Riemann-Hilbert-Poincaré (RHP) boundary value problems for general first-order elliptic systems. It mentions that it is formulated for the Noetherian problem with a necessary and sufficient condition and an index formula is given. It adds that...

  • Analysis of the Global Relation for the Nonlinear Schr�dinger Equation on the Half-line. de Monvel, A. Boutet; Fokas, A. S.; Shepelsky, D. // Letters in Mathematical Physics;Sep2003, Vol. 65 Issue 3, p199 

    It has been shown recently that the unique, global solution of the Dirichlet problem of the nonlinear Schr�dinger equation on the half-line can be expressed through the solution of a 2�2 matrix Riemann�Hilbert problem. This problem is specified by the spectral functions...

  • Weight functions of a crack in a two-dimensional micropolar solid. Antipov, Y. A. // Quarterly Journal of Mechanics & Applied Mathematics;Jan2012, Vol. 65 Issue 2, p239 

    Two models for a crack in an unbounded two-dimensional micropolar solid are analysed. The first one concerns plane-strain deformation, while the second problem assumes the conditions of antiplane-strain loading. In both cases, one of three modes is uncoupled, while the other two are coupled. For...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics